Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 435, NWS Louisville, KY

September 4, 2011Butler County, Logan County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Sep 4, 2011, 2:50 PM CDT for Butler County, Logan County, Kentucky. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 4, 2011, 2:50 PM CDT (19:50 UTC)
Expired
Sep 4, 2011, 3:15 PM CDT
In force
25 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Butler County, KY, Logan County, KY

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.8 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 658 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
658 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
1398 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

069 
WUUS53 KLMK 041950
SVRLMK
KYC031-141-042015-
/O.NEW.KLMK.SV.W.0435.110904T1950Z-110904T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
250 PM CDT SUN SEP 4 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTHERN LOGAN COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 315 PM CDT

* AT 247 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM DAVIS CROSSROADS TO COOPERSTOWN...MOVING NORTHEAST AT 20 MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  RUSSELLVILLE...
  LOST CITY AND INSCO...
  SUGAR GROVE...
  NEEDMORE AND BEECHLAND...
  HARRELDSVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR A LAKE...STREAM...OR POOL GET OUT OF THE WATER AND 
MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE 
OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO 
SAFE SHELTER NOW.

&&

LAT...LON 3721 8673 3716 8661 3708 8664 3692 8673
      3679 8693 3693 8706
TIME...MOT...LOC 1949Z 213DEG 18KT 3706 8674 3693 8687
WIND...HAIL 60MPH <.50IN

$$

13
2 follow-up statements
440 
WWUS53 KLMK 042002
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
302 PM CDT SUN SEP 4 2011

KYC031-141-042015-
/O.CON.KLMK.SV.W.0435.000000T0000Z-110904T2015Z/
LOGAN KY-BUTLER KY-
302 PM CDT SUN SEP 4 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR SOUTHWESTERN BUTLER AND NORTHERN LOGAN COUNTIES...

AT 301 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DIMPLE TO HOMER...MOVING NORTHEAST AT 20 MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  TURNERTOWN AND DIMPLE...
  BOSTON AND LEETOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN LOUISVILLE.

&&

LAT...LON 3721 8673 3716 8661 3708 8665 3695 8676
      3684 8693 3692 8705
TIME...MOT...LOC 2002Z 213DEG 18KT 3711 8669 3698 8683
WIND...HAIL 60MPH <.50IN

$$

RS
074 
WWUS53 KLMK 042018
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
318 PM CDT SUN SEP 4 2011

KYC031-141-042027-
/O.EXP.KLMK.SV.W.0435.000000T0000Z-110904T2015Z/
LOGAN KY-BUTLER KY-
318 PM CDT SUN SEP 4 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BUTLER AND
NORTHERN LOGAN COUNTIES HAS EXPIRED...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING.

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3721 8673 3716 8661 3708 8665 3695 8676
      3684 8693 3692 8705
TIME...MOT...LOC 2002Z 213DEG 18KT 3711 8669 3698 8683

$$

AMS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 2:29 PM CDT, 21 minutes earlier.

Area forecast discussion, Sep 4, 2:29 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
329 PM EDT SUN SEP 4 2011

.SHORT TERM (TONIGHT AND MONDAY)...

ONGOING CONVECTION OVER CENTRAL KENTUCKY THIS AFTERNOON CONTINUES TO
MOVE NE WITH THE STRONGEST CELLS FROM HARDIN TO LINCOLN COUNTIES AS
OF 19Z. THESE ARE SCHEDULED TO MOVE THROUGH THE SDF/LEX AREAS WITHIN
THE NEXT FEW HOURS.  THE STRONGEST REPORTS WITH THESE STORMS SO FAR
HAVE BEEN 30 TO 40 MPH WINDS.

THESE STORMS LIE JUST AHEAD OF A COLD FRONT EXTENDING THROUGH
NORTHWEST OHIO TO SOUTHERN INDIANA TO TEXAS.  THIS FRONT IS PROGGED
TO MOVE SE THROUGH OUR REGION THIS EVENING.  SO THUNDERSTORM
ACTIVITY WILL BE POSSIBLE UNTIL THAT FRONT PASSES.
HOWEVER...BECAUSE MOST OF OUR AREA IS BEING WORKED OVER BY THE
CURRENT LINE OF STORMS COMING THROUGH...I WOULD SUSPECT ANY
CONVECTION DURING THE EVENING HOURS TO BE SOMEWHAT WEAKER.  WILL
MENTION GUSTY WINDS IN THE HWO THOUGH.

MOISTURE AND PRECIP COVERAGE HAS STEADILY BEEN INCREASING OVER TN
FROM TS LEE.  EXPECT THAT TO CONTINUE TO EXPAND NORTHWARD THIS
EVENING GIVING OUR CONVECTION A BETTER HEAVY RAIN THREAT.  IN
FACT...STORMS HAVE TRAINED OVER MADISON COUNTY ALREADY WARRANTING A
FLOOD ADVISORY.  EXPECT MOSTLY PONDING OF WATER OR VERY MINOR
FLOODING ISSUES OVERNIGHT AS THE DRY GROUNDS SHOULD BE ABLE TO
ABSORB MOST OF THE MOISTURE.  THE AREA AT GREATEST RISK FOR ANY
MINOR FLOODING WOULD BE EAST CENTRAL KY THROUGH EARLY TOMORROW AS
MODELS INDICATE A STEADY AXIS OF MODERATE TO AT TIMES HEAVY RAINS
WILL SET UP ALONG AND JUST WEST OF THE APPALACHIANS.

RAINS SHOULD BE ENDING FROM NW TO SE FOR LABOR DAY WITH LOW CLOUDS
STICKING AROUND MOST OF THE DAY.  ALSO...NORTHERLY WINDS WILL BE
GUSTY TO AROUND 20 TO 25 MPH DURING THE DAY.  WE/LL CERTAINLY SEE A
DIFFERENCE IN AIR TEMP AS HIGHS FOR LABOR DAY ONLY LOOK TO REACH THE
LOWER 70S...POSSIBLY UPPER 60S IN EAST CENTRAL KY WHERE RAINS WILL
STICK AROUND LONGER.  LOWS TONIGHT WILL BE IN THE UPPER 50S TO MID
60S.

.LONG TERM (MONDAY NIGHT - SUNDAY)...

SIGNIFICANT UPPER TROFFING WILL DOMINATE THROUGH THE LONG
TERM...RESULTING IN COOL CONDITIONS AND SEVERAL CHANCES FOR RAIN.
GFS/ECMWF/GEM ENS MEAN CONTINUE TO SHOW UPPER CIRCULATION FROM
TROPICAL STORM LEE DRIFTING SLOWLY UP THE MISSISSIPPI RIVER THROUGH
THURSDAY AND THEN SITTING OVER THE OHIO VALLEY FRIDAY THROUGH THE
WEEKEND. THE UPPER CIRCULATION LOOKS TO GET CUT OFF FROM THE MAIN
ZONAL FLOW ACROSS SOUTHERN CANADA AND THEN BLOCKED BY AN UPPER RIDGE
OVER THE NORTHERN PLAINS AND PRAIRIE PROVINCES. LEE AT THE SURFACE
SHOULD START THE PERIOD AROUND MOBILE...DRIFT INTO THE TENNESSEE
VALLEY MID WEEK...AND GRADUALLY FILL IN.

MOISTURE ASSOCIATED WITH THESE FEATURES WILL PROVIDE US WITH RAIN
CHANCES EVERY DAY. THE BEST CHANCES WILL BE IN THE LAKE CUMBERLAND
REGION WHICH IS GOOD NEWS FOR THE DROUGHT CONDITIONS BEING
EXPERIENCED THERE. BETTER YET THERE ARE MINIMAL CHANCES FOR ANY
SEVERE WEATHER THIS WEEK. DEPENDING ON CLOUD COVER EACH DAY...ENOUGH
INSOLATION COULD CREATE SOME SURFACE INSTABILITY AND WITH THE UPPER
LOW OVERHEAD MID LEVEL LAPSE RATES COULD BECOME STEEP ENOUGH FOR A
FEW LOW TOPPED THUNDERSTORMS IN THE AFTERNOONS.

EACH DAY WE SHOULD GENERALLY SEE HIGHS IN THE 70S AND LOWS IN THE
50S...ABOUT 10 DEGREES COOLER THAN NORMAL FOR THIS TIME OF YEAR.

&&

.AVIATION (18Z TAF ISSUANCE)...

COMPLICATED TAF PERIOD DUE TO THE TIMING OF T-STORMS...FROPA...AND
MVFR FLIGHT RESTRICTIONS.  A PRE-FRONTAL TROUGH HAS MADE IT THROUGH
SDF/BWG ALREADY THIS AFTERNOON SWITCHING WINDS TO THE NW.  IT IS
SCHEDULED TO PASS THROUGH LEX VERY SHORTLY SO WILL BEGIN THE LEX TAF
WITH NW WINDS.  A COLD FRONT LIES TO OUR NW FROM NW OHIO TO SOUTHERN
ILLINOIS TO CENTRAL TX.  THIS FRONT IS PROGGED TO MOVE THROUGH THE
TAF SITES BETWEEN 1 AND 6Z TONIGHT VEERING WINDS TO THE NORTH.

BETWEEN THE TROUGH AND FRONT MULTIPLE BANDS OF SHOWERS/T-STORMS ARE
DEVELOPING AND WILL CONTINUE THROUGH THE AFTERNOON HOURS.  HAVE
TRIED TO TIME -TSRA WITH MVFR VSBYS IN THE TAFS FOR THIS
AFTERNOON...BUT WILL NEED TO ADJUST THIS TIMING AND POSSIBLY LOWER
VSBYS IF A GOOD T-STORM CROSSES A TAF SITE.  EVV/HNB HAVE
EXPERIENCED 1 TO 3SM VSBYS IN T-STORMS ALREADY TODAY.  AFTER FROPA
PASSAGE THIS EVENING PRECIP WILL BECOME MORE STRATIFORM IN NATURE
WITH ONLY AN ISLD RUMBLE OF THUNDER POSSIBLE SO WILL CONTINUE
-SHRA.  THE REMNANTS OF TS LEE WILL MOVE NORTH INTO OUR AREA THIS
EVENING CAUSING PRECIP TO LINGER AT BWG/LEX THROUGH THE OVERNIGHT
HOURS.  PRECIP AT SDF SHOULD BECOME VERY SPOTTY IN NATURE AFTER 3Z
TONIGHT.  MVFR VSBYS/CIGS LOOK TO IMPACT ALL TAF SITES OVERNIGHT
WITH CIGS DROPPING TO LOW END MVFR AFTER 3 TO 6Z.

PRECIP SHOULD END WITH AN NNE WIND PICKING UP AROUND OR JUST AFTER
SUNRISE INTO THE 8 TO 10 KT RANGE.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

SHORT TERM........AMS
LONG TERM.........13
AVIATION..........AMS
Hazardous weather outlook, Sep 4, 10:15 AM CDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1115 AM EDT SUN SEP 4 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-051515-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
1115 AM EDT SUN SEP 4 2011 /1015 AM CDT SUN SEP 4 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A COLD FRONT WILL MOVE ACROSS SOUTH-CENTRAL INDIANA AND CENTRAL
KENTUCKY THIS AFTERNOON AND EARLY EVENING. THE FRONT WILL BRING NUMEROUS
SHOWERS AND THUNDERSTORMS TO THE AREA. A WIDESPREAD SEVERE WEATHER
EVENT IS NOT EXPECTED...BUT A FEW OF THE STRONGEST STORMS COULD
PRODUCE LOCALLY DAMAGING WIND GUSTS. IN ADDITION...LOCALLY HEAVY
RAIN WILL BE LIKELY THIS AFTERNOON THROUGH MONDAY MORNING...WITH
SIGNIFICANT PONDING OF WATER POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE REMNANTS OF TROPICAL STORM LEE WILL PUSH INTO THE TENNESSEE
AND LOWER OHIO VALLEYS ON TUESDAY THROUGH MUCH OF THE REST OF THE
COMING WORK WEEK. SCATTERED TO NUMEROUS SHOWERS AND A FEW
THUNDERSTORMS WILL BE POSSIBLE...WITH BRIEF BUT HEAVY RAINFALL
BEING THE MAIN HAZARD.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN TO THE NATIONAL WEATHER SERVICE
ANY REPORTS OF STRONG WINDS TODAY...AND ANY LOCAL FLOOD CONCERNS
LATER TODAY THROUGH MONDAY MORNING.

TWF/AL/AMS

In the hours before

Special weather statement, Sep 4, 2:01 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
301 PM EDT SUN SEP 4 2011

KYZ028>030-045-046-054-041930-
BULLITT-HARDIN-JEFFERSON-MARION-NELSON-WASHINGTON-
301 PM EDT SUN SEP 4 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...

AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF
VALLEY STATION TO 6 MILES WEST OF LEBANON...AND MOVING NORTHEAST AT
25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  FAIRDALE...
  SPRINGFIELD...
  SHEPHERDSVILLE...
  LEBANON...
  BARDSTOWN...
  SCUFFLETOWN AND MANTON...
  SAMUELS FIELD AIRPORT AND RIDGETOP...
  JIMTOWN AND SAINT CATHARINE...
  HUNTERS HOLLOW AND HEBRON ESTATES...

THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 105 AND 121.

THESE STORMS WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS
10 AND 25.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3767 8504 3746 8531 3766 8560 3770 8560
      3770 8563 3773 8567 3773 8569 3794 8599
      3816 8579
TIME...MOT...LOC 1901Z 221DEG 23KT 3798 8590 3759 8534

RS
Special weather statement, Sep 4, 2:33 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
333 PM EDT SUN SEP 4 2011

KYZ029-038-045-046-042000-
BULLITT-NELSON-SPENCER-WASHINGTON-
333 PM EDT SUN SEP 4 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY
RAIN...OCCASIONAL HALF INCH HAIL...AND 40 MPH WINDS...

AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM SHEPHERDSVILLE TO
BARDSTOWN TO SPRINGFIELD...AND MOVING NORTHEAST AT 20 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  TAYLORSVILLE...
  SPRINGFIELD...
  SHEPHERDSVILLE...
  BARDSTOWN...
  LITSEY AND HARDESTY...
  MOUNT WASHINGTON AND FAIRFIELD...
  JENKINSVILLE AND BRUSH GROVE...
  PULLIAM AND CRENSHAW...

THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 116 AND 117.

THESE STORMS WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS
21 AND 42.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3789 8515 3780 8501 3774 8501 3763 8513
      3763 8517 3770 8538 3773 8540 3772 8542
      3774 8549 3799 8573 3811 8545
TIME...MOT...LOC 1933Z 234DEG 18KT 3801 8561 3784 8536
          3771 8514

RS
Special weather statement, Sep 4, 2:37 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
337 PM EDT SUN SEP 4 2011

KYZ047-048-055>057-042015-
BOYLE-GARRARD-JESSAMINE-MADISON-MERCER-
337 PM EDT SUN SEP 4 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...

AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST
OF HARRODSBURG TO 6 MILES NORTHWEST OF LANCASTER TO 9 MILES SOUTHEAST
OF RICHMOND...AND MOVING NORTHEAST AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  RICHMOND...
  NICHOLASVILLE...
  HARRODSBURG...
  DANVILLE...
  DIXVILLE AND RUTHTON...
  PINK AND LITTLE HICKMAN...
  STRINGTOWN AND HILLCREST...
  BOHON AND UNION CITY...

THESE STORMS WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE
MARKERS 77 AND 95.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3778 8410 3777 8408 3774 8407 3767 8409
      3764 8412 3756 8409 3764 8465 3760 8503
      3784 8492 3786 8477 3785 8476 3790 8451
      3789 8444 3785 8443 3787 8441 3784 8439
      3788 8437 3784 8410 3781 8407
TIME...MOT...LOC 1938Z 206DEG 21KT 3767 8495 3772 8462
          3767 8417

RS
Special weather statement, Sep 4, 2:39 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
339 PM EDT SUN SEP 4 2011

KYZ070-042015-
LOGAN-
239 PM CDT SUN SEP 4 2011

...STRONG STORMS WITH GUSTY WINDS AFFECTING LOGAN COUNTY...

AT 233 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS DEVELOPING ALONG A LINE FROM 8 MILES NORTHEAST
OF RUSSELLVILLE TO 7 MILES NORTHEAST OF ELKTON...MOVING NORTHEAST AT
15 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN...AND GUSTY WINDS TO 40 MPH ARE
EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  GASPER AND EPLEYS...
  HOMER AND COSTELOW...
  INSCO AND EDWARDS...
  RICHELIEU AND LOST CITY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR A LAKE...RIVER...OR SWIMMING POOL...GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON
THE WATER IN A THUNDERSTORM.

&&

LAT...LON 3706 8706 3707 8705 3707 8702 3706 8684
      3701 8669 3688 8671 3681 8706
TIME...MOT...LOC 1939Z 213DEG 11KT 3696 8679 3689 8704

13
Local storm report, Sep 4, 2:47 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
347 PM EDT SUN SEP 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     1 NE ST. MARY           37.59N  85.34W
09/04/2011                   MARION             KY   LAW ENFORCEMENT

            DISPATCH REPORTS TREE DOWN ON STATE HIGHWAY 327 JUST
            OUTSIDE OF LEBANON

&&

EVENT NUMBER LMK1101124

LG
Local storm report, Sep 4, 2:49 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
349 PM EDT SUN SEP 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0212 PM     TSTM WND DMG     BEREA                   37.58N  84.29W
09/04/2011                   MADISON            KY   LAW ENFORCEMENT

            DISPATCH REPORTS POWER OUTAGES AND TREES DOWN ACROSS
            BEREA

&&

EVENT NUMBER LMK1101125

LG

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 8:16 PM CDTSpecial Weather StatementLMKMonroe14 min
Sep 3, 9:38 PM CDTSpecial Weather StatementLMKSimpson22 min
Sep 3, 9:46 PM CDTSpecial Weather StatementLMKOldham29 min
Sep 3, 9:54 PM CDTSevere Thunderstorm WarningLMKOldham, Trimble36 min
Sep 3, 10:15 PM CDTSpecial Weather StatementLMKSimpson30 min
Sep 3, 10:29 PM CDTSpecial Weather StatementLMKTrimble31 min
Sep 3, 10:42 PM CDTSpecial Weather StatementLMKTrimble33 min
Sep 3, 10:49 PM CDTSpecial Weather StatementLMKLogan26 min
Sep 3, 11:10 PM CDTSevere Thunderstorm WarningLMKButler, Logan35 min
Sep 3, 11:21 PM CDTSpecial Weather StatementLMKLogan, Simpson, Warren39 min
Sep 4, 12:16 AM CDTSpecial Weather StatementLMKAllen29 min
Sep 4, 1:08 AM CDTSpecial Weather StatementLMKButler37 min
Sep 4, 1:16 AM CDTSpecial Weather StatementLMKOhio29 min
Sep 4, 1:59 AM CDTSpecial Weather StatementLMKButler46 min
Sep 4, 2:03 AM CDTSevere Thunderstorm WarningLMKButler, Ohio27 min
Sep 4, 12:43 PM CDTSpecial Weather StatementLMKMadison32 min
Sep 4, 12:49 PM CDTSevere Thunderstorm WarningLMKMadison14 min
Sep 4, 1:06 PM CDTSpecial Weather StatementLMKCasey24 min
Sep 4, 1:15 PM CDTSevere Thunderstorm WarningLMKMadison30 min
Sep 4, 1:31 PM CDTSpecial Weather StatementLMKCasey, Lincoln29 min
Sep 4, 1:35 PM CDTSpecial Weather StatementLMKMarion25 min
Sep 4, 1:45 PM CDTSpecial Weather StatementLMKMadison30 min
Sep 4, 1:58 PM CDTAreal Flood AdvisoryLMKMadison2 hr
Sep 4, 2:01 PM CDTSpecial Weather StatementLMKBullitt, Marion, Nelson, Washington29 min
Sep 4, 2:11 PM CDTSevere Thunderstorm WarningLMKMarion, Washington19 min
Sep 4, 2:33 PM CDTSpecial Weather StatementLMKBullitt, Nelson, Washington27 min
Sep 4, 2:37 PM CDTSpecial Weather StatementLMKBoyle, Garrard, Jessamine, Madison, Mercer38 min
Sep 4, 2:39 PM CDTSpecial Weather StatementLMKLogan36 min
Sep 4, 3:07 PM CDTSpecial Weather StatementLMKHarrison38 min
Sep 4, 3:17 PM CDTSpecial Weather StatementLMKButler, Grayson, Logan28 min
Sep 4, 3:23 PM CDTSevere Thunderstorm WarningLMKBourbon, Harrison, Scott37 min
Sep 4, 3:33 PM CDTSpecial Weather StatementLMKCasey, Green, Taylor27 min
Sep 4, 3:36 PM CDTSpecial Weather StatementLMKWoodford24 min
Sep 4, 3:56 PM CDTSevere Thunderstorm WarningLMKBourbon, Harrison, Nicholas34 min
Sep 4, 4:33 PM CDTSpecial Weather StatementLMKHarrison, Nicholas27 min
Sep 4, 4:44 PM CDTTornado WarningLMKGreen, Metcalfe18 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.